Alert archive / New Mexico / Flash Flood Warnings in 2006

Flash Flood Warning 95, NWS El Paso, TX

September 13, 2006Doña Ana County, Sierra County, New Mexico

NWS El Paso, TX issued this flash flood warning at Sep 13, 2006, 9:22 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 13, 2006, 9:22 PM MDT (03:22 UTC)
Expired
Sep 14, 2006, 12:15 AM MDT
In force
3 hr
Issued by
NWS El Paso, TX
Area
Counties, with a storm outline in the text

Counties Doña Ana County, NM, Sierra County, NM

The radar

The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2006-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 546 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2006-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
546 J/kg
Mixed-layer CIN
-56 J/kg
Mixed-layer LCL
1423 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
307 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEPZ 140323
FFWEPZ
NMC013-051-140615-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
922 PM MDT WED SEP 13 2006

THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL DONA ANA COUNTY IN NEW MEXICO
  SOUTH CENTRAL SIERRA COUNTY IN NEW MEXICO

* UNTIL 1215 AM MDT

* AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATCH AND  
  RADIUM SPRINGS.


RADAR INDICATES RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS OCCURING 
IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 3226 10716 3254 10664 3297 10700 3281 10742

$$

NOVLAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:30 PM MDT, 6 hours 52 minutes earlier.

Area forecast discussion, Sep 13, 2:30 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
230 PM MDT WED SEP 13 2006

.SYNOPSIS...
SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL
AFFECT PORTIONS OF THE BORDERLAND TONIGHT THROUGH MIDDAY THURSDAY
AS AN UPPER TROUGH WEAKENS AND MOVES NORTHEAST FROM ARIZONA. BEHIND
THIS TROUGH A WESTERLY FLOW WILL DEVELOP ALOFT WHICH SHOULD BRING
SEVERAL DAYS OF DRY WEATHER WITH SEASONABLY WARM TEMPERATURES.

&&

.DISCUSSION...
POTENTIAL FOR SEVERE WEATHER THIS EVENING INTO EARLY TOMORROW.
UPPER LOW IS OPENING UP ATTM AND WILL CONTINUE TO WEAKEN AND MOVE
NORTHEAST TONIGHT AND TOMORROW. DRY SLOT IS ALREADY KICKING OFF
STRONG TO SEVERE STORMS OVER THE NORTHEASTERN TWO-THIRDS OF THE
AREA. MODELS SHOW GOOD ALIGNMENT OF TROUGH FORCING...LEFT EXIT
REGION OF UPPER JET...H5 COLD POCKET...LOW LEVEL MOISTURE...AND
DRYING ALOFT THROUGH EARLY TOMORROW. CAPES ARE MARGINAL BUT WITH
LIFTED INDICES APPROACHING -3...INSTABILITY SHOULD BE MORE THAN
ADEQUATE FOR ISOLATED SEVERE HAIL AND...PERHAPS...SEVERE STRAIGHT
LINE WINDS. GIVEN THE VERY FAVORABLE SHEAR PROFILE CANT EVEN RULE
OUT A FUNNEL CLOUD/TORNADO SOMEWHERE IN THE CWA.

ONCE THIS FIRST TROUGH MOVES BY LATE TOMORROW DRY WEATHER SHOULD
FOLLOW FOR SEVERAL DAYS. BY THE MIDDLE OF NEXT TROPICAL SYSTEM MAY
AFFECT THE AREA AS EARLY AS WEDNESDAY BUT DUE TO UNCERTAINTY WILL
KEEP DRY FORECAST FOR NOW.

&&

.AVIATION...

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 65  88  66  89  65 /  40  20  10  10   0
SIERRA BLANCA TX        62  86  63  84  60 /  40  30  20  10   0
LAS CRUCES              62  88  63  89  63 /  40  20  10  10   0
ALAMOGORDO              60  89  63  87  61 /  40  20  10  10   0
CLOUDCROFT              46  66  47  66  44 /  40  30  20  10   0
TRUTH OR CONSEQUENCES   60  87  62  86  60 /  40  30  10  10   0
SILVER CITY             55  79  55  78  55 /  50  30  10  10   0
DEMING                  61  86  62  88  60 /  40  30  10  10   0
LORDSBURG               61  87  61  90  59 /  50  30  10  10   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...

02
Hazardous weather outlook, Sep 13, 10:35 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1035 AM MDT WED SEP 13 2006

NMZ022>025-030>032-TXZ055-056-132200-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1035 AM MDT WED SEP 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
AN APPROACHING UPPER LEVEL LOW COMBINED WITH FAVORABLE MOISTURE AND
INSTABILITY WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS.
ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT. WIND GUSTS TO 60 MPH...HAIL TO ONE AND ONE-HALF
INCHES...AND LOCAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ENDING BY EVENING. A
FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS EARLY. STORMS SHOULD END
BY LATE AFTERNOON.

DRY WEATHER IS ANTICIPATED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO PROVIDE REPORTS OF SEVERE WEATHER TO
THE NATIONAL WEATHER SERVICE.

MACBLAIN

In the hours before

Special weather statement, Sep 13, 6:52 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
652 PM MDT WED SEP 13 2006

NMZ031-140330-
LUNA COUNTY NM-
830 PM MDT WED SEP 13 2006

...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO DEMING NEW
MEXICO...

AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STRONG THUNDERSTORMS MARCHING INTO DEMING FROM BOTH THE WEST
AND SOUTH. TODAYS STORMS HAVE A HISTORY OF PRODUCING LARGE
HAIL...FUNNEL CLOUDS...AND EVEN A COUPLE OF WEAK TORNADOS.

THESE STORMS ARE PRODUCING HEAVY RAIN...STRONG WINDS...AND MODERATE
HAIL. UP TO AN INCH OF RAIN COULD FALL WITHIN THE NEXT HOUR
PRODUCING LOCAL FLOODING OF STREETS AND ARROYOS. IN ADDITION HAIL UP
TO HALF AN INCH HAS BEEN REPORTED SOUTH OF DEMING ON STATE HIGHWAY
11. WINDS UP TO 50 MPH ARE ALSO LIKELY WITH THESE STORMS.

THESE STORMS ARE MOVING EAST AT 10 MPH.

PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA
WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR
WARNINGS. SEEK SHELTER IF THESE STORMS APPROACH YOUR LOCATION

TAB

Nearby

Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.